1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How did you feel about switching onto injections?

Discussion in 'Type 2 Diabetes' started by benedict, Jun 14, 2012.

  1. Kjosh

    Kjosh Type 2 · Member

    Messages:
    20
    Likes Received:
    45
    Trophy Points:
    53

    I was advised to fill out a form and send it off. It was a diabetic doctor that advised me.
     
  2. Karen51261

    Karen51261 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    41
    Nice you are on injections is that you fir life ?
     
  3. Kjosh

    Kjosh Type 2 · Member

    Messages:
    20
    Likes Received:
    45
    Trophy Points:
    53
    Don't know but at least it seems t b working. It only takes a few minutes to inject. I was dreading it but it's ok. My levels are down to between 7.5 and 8. Need to be lower to 5 and 8. If I lose more weight and lower levels who knows.
     
  4. Nick1970

    Nick1970 Type 2 · Member

    Messages:
    11
    Likes Received:
    8
    Trophy Points:
    43
    Same here. Sceptical at first having to stick a needle into my body. I do mine first thing on the morning as I'm getting dressed; very simple to administer. A couple of bruises, but nothing serious. Sugar levels have come down quite a bit, much to my delight. It's now part of my daily routine and I think nothing of it
     
  5. Nick1970

    Nick1970 Type 2 · Member

    Messages:
    11
    Likes Received:
    8
    Trophy Points:
    43
    Weird that Kjosh! Same profession but totally different recommendations! Lol
     
  6. ichael1960

    ichael1960 Type 2 · Member

    Messages:
    6
    Likes Received:
    3
    Trophy Points:
    43
    I was put on insulin in 2013, being a bit of a wus when it comes to needles of any kind, I was naturally a bit anxious. I have got used to planning my day around my twice daily injections, but it can be a bit of an inconvenience sometimes. Whenever I am feeling a little fed up and sorry for myself for having to do these injections, I just have to remind myself that I am very fortunate to have been born in a country where I have access to such medication and I feel better immediately.
     
  7. Penfold5702

    Penfold5702 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    41
    Have an appointment with the DN tomorrow, wish to go on injections as blood sugar levels never stay at a constain level. Not sure I meet the requirements as BMl is not high enough.
     
  8. Kjosh

    Kjosh Type 2 · Member

    Messages:
    20
    Likes Received:
    45
    Trophy Points:
    53
    Never mentioned my BMI. I am slightly over weight
     
  9. Penfold5702

    Penfold5702 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    41
    Need to have a BMi over 30, as injections considered too expensive.

    Sent from the Diabetes Forum App
     
  10. Penfold5702

    Penfold5702 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    41
    Just back from the DN, very refreshing was listened to. DN agreed with me and will be starting to take Lyxumia. After I have a lesson on how to use it correctly.

    Sent from the Diabetes Forum App
     
  11. Nick1970

    Nick1970 Type 2 · Member

    Messages:
    11
    Likes Received:
    8
    Trophy Points:
    43
    I started off with Lxyumia then went onto Victoza. Taking the injection is not as bad as you think
     
  12. Penfold5702

    Penfold5702 Type 2 · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    41
  13. Sumobabe

    Sumobabe Type 2 · Active Member

    Messages:
    29
    Likes Received:
    29
    Trophy Points:
    53
    Late to this thread, and wondering what you chose. My doctor gave me Victoza to try last month (when I suffered from bad side-effects from Januvia), and (a) the FDA black box warning against thyroid cancer was cause for concern, and (b) I had nausea and diarrhea. Still looking for supplement my Metformin which is helping but not quite getting the job done.
     
  14. Andrew S

    Andrew S Type 2 · Well-Known Member

    Messages:
    103
    Likes Received:
    58
    Trophy Points:
    68
  15. catmazdo

    catmazdo Other · Active Member

    Messages:
    27
    Likes Received:
    27
    Trophy Points:
    53
    Hi all, very very late to this thread. I'm type 2, currently on Glucophage but having problems with swallowing tablets. I've broken them in to halves but still struggling. My BG levels seem to be consistently above 11 for my fasting reading. Having regular episodes of extreme tiredness during the day. I've lost a stone in weight since diagnosis (3 months ago).

    As I'm struggling with tablets, a friend of mine who's a type 2 insulin dependent diabetic, suggested I ask the doctor to switch me over to injections as she felt much better when she switched. I've read a few posts on this thread where people have also said this.

    Has anyone ever asked to be switched ? If so what was the response you got?

    Would love to hear your opinions.
     
  16. NewdestinyX

    NewdestinyX · Well-Known Member

    Messages:
    205
    Likes Received:
    43
    Trophy Points:
    68
    those "horse pills" we're very hard for me to swallow as well. But that wasn't the reason I stopped. It was the gastric distress with Metformin ER/Glucophage. I begged my doctor to go on injections and I never looked back. It's work perfectly for me for several years now. You gotta watch how many carbs you eat or you'll pack on the stones when you're on insulin. Insulin sort of "returns you to normal" where everything you eat will go on your waistline if you don't exercise it off after you eat it. Insulin's primary jobs are as:
    1) a converter of glucose to energy as you exercise
    -or-
    2) as a fat storage hormone if you don't exercise.

    So just be careful how you eat while on insulin.. If you just use it as a cover for eating high carb foods you could blow up like a balloon.
     
  17. catmazdo

    catmazdo Other · Active Member

    Messages:
    27
    Likes Received:
    27
    Trophy Points:
    53
    Hi @NewdestinyX thanks for the reply. I'm having gastric problems! I had them with metformin too. The stomach cramps are unbearable and I daren't go out after I've eaten. Your response was really helpful, thank you. I think it's time to book an appointment with the doctor! X
     
  18. NewdestinyX

    NewdestinyX · Well-Known Member

    Messages:
    205
    Likes Received:
    43
    Trophy Points:
    68
    Well - the docs will tell you, as they did me, to tough it out with the gastric stuff - that your body will acclimate in 30-60 days.. Uggh.. Even that would feel like an eternity.. But I toughed it out for 6 months!!! And that daily - "I better not leave my house" did get better over time. But never went fully away for me - and after 6 months I truly begged him - and he was happy to start me on MDI (multiple daily injections). He was actually happy that I asked as the newest research shows that early insulin use has very favorable outcomes. Not waiting to us it as a last resort which is what most people think.

    He/She will start you on a basal (long acting insulin) like Lantus or Levemir at 10iu's a day and then tell you to 'titrate' up (go up by 1 unit a day) until your fasting glucose is between 95-105 (sorry for American BG level numbers) .. At first that will feel very low and a little shaky to you. It's called a 'false hypo' since your body is used to being much higher than that. But that truly will pass in short order. Keep us posted on how you do. The docs in UK might be more strict in when to start insulin. But 'beg'. For some of us, Metformin/Glucophage are a living hell!
     
  19. catmazdo

    catmazdo Other · Active Member

    Messages:
    27
    Likes Received:
    27
    Trophy Points:
    53

    Thanks so much. I will definitely keep you posted x
     
  20. Cumberland

    Cumberland Type 1 · Master

    Messages:
    14,595
    Likes Received:
    45,707
    Trophy Points:
    298
    I have been doing injections for around 11 years now

    I was started off on Gliclazide & Metformin at diagnosis but they did little to help my high blood sugars so after a year my GP put me on insulin.

    I don't mind injecting, sometimes I feel a slight nip, but I think finger pricking if anything is slightly more painful than injecting
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook